Alert archive / Oklahoma / Frost Advisories in 2008

Frost Advisory 7, NWS Tulsa, OK

October 16, 20089 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this frost advisory at Oct 16, 2008, 11:28 AM CDT for 9 counties in Oklahoma; 4 counties in Arkansas. It took effect at Oct 17, 2008, 3:00 AM CDT. It was in force for 23 min.

The area

The counties it named.

The facts

Issued
Oct 16, 2008, 11:28 AM CDT (16:28 UTC)
In effect from
Oct 17, 2008, 3:00 AM CDT
Expired
Oct 17, 2008, 3:23 AM CDT
In force
23 min
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Rogers County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -166 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-166 m²/s²
0-3 km storm-relative helicity
-54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 161628
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
1128 AM CDT THU OCT 16 2008

...AREAS OF FROST ANTICIPATED OVER PARTS OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS FRIDAY MORNING...


ARZ001-002-010-011-OKZ054>058-061>063-068-069-170030-
/O.NEW.KTSA.FR.Y.0007.081017T0800Z-081017T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-ROGERS-MAYES-DELAWARE-CHEROKEE-ADAIR-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...CLAREMORE...
PRYOR...JAY...TAHLEQUAH...STILWELL
1128 AM CDT THU OCT 16 2008

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY FOR
THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON.

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...ROGERS...MAYES...
DELAWARE...CHEROKEE...ADAIR.

IN THE WAKE OF A SURFACE COLD FRONT THAT HAS PASSED THROUGH THE
AREA...COOL AND DRY HIGH PRESSURE BEHIND THE BOUNDARY HAS SETTLED
OVER THE REGION. LIGHT WINDS...CLEAR SKIES AND DRY AIR WILL RESULT
IN IDEAL RADIATIONAL COOLING TONIGHT. THIS WILL RESULT IN OVERNIGHT
LOW TEMPERATURES TO FALL INTO THE MID 30S FRIDAY MORNING ACROSS
PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...ESPECIALLY
VALLEY LOCATIONS AND LOW LYING AREAS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.



$$
2 follow-up statements
000 
WWUS74 KTSA 162129
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
429 PM CDT THU OCT 16 2008

...AREAS OF FROST ANTICIPATED OVER PARTS OF NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS FRIDAY MORNING...

ARZ001-002-010-011-OKZ054>058-061>063-068-069-171015-
/O.CON.KTSA.FR.Y.0007.081017T0800Z-081017T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-ROGERS-MAYES-DELAWARE-CHEROKEE-ADAIR-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...CLAREMORE...
PRYOR...JAY...TAHLEQUAH...STILWELL
429 PM CDT THU OCT 16 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...

FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON.

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...ROGERS...MAYES...
DELAWARE...CHEROKEE...ADAIR.

IN THE WAKE OF A SURFACE COLD FRONT THAT HAS PASSED THROUGH THE
AREA...COOL AND DRY HIGH PRESSURE BEHIND THE BOUNDARY HAS SETTLED
OVER THE REGION. LIGHT WINDS...CLEAR SKIES AND DRY AIR WILL RESULT
IN IDEAL RADIATIONAL COOLING TONIGHT. THIS WILL RESULT IN OVERNIGHT
LOW TEMPERATURES TO FALL INTO THE MID 30S FRIDAY MORNING ACROSS
PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...ESPECIALLY
VALLEY LOCATIONS AND LOW LYING AREAS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS74 KTSA 170823
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
323 AM CDT FRI OCT 17 2008

...FROST ADVISORY FOR PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST 
ARKANSAS CANCELED...

.A FEW ISOLATED PATCHES OF VERY LIGHT FROST STILL POSSIBLE.

ARZ001-002-010-011-OKZ054>058-061>063-068-069-170930-
/O.CAN.KTSA.FR.Y.0007.000000T0000Z-081017T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-ROGERS-MAYES-DELAWARE-CHEROKEE-ADAIR-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...CLAREMORE...
PRYOR...JAY...TAHLEQUAH...STILWELL
323 AM CDT FRI OCT 17 2008

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELED THE FROST
ADVISORY FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON.

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...ROGERS...MAYES...
DELAWARE...CHEROKEE...ADAIR.

DEW POINT TEMPERATURES RECOVERED FROM AFTERNOON LOWS NEAR THE 
FREEZING POINT TO THE UPPER 30S IN MOST AREAS EARLY THIS MORNING. 
THIS INCREASE IN SURFACE MOISTURE WILL HELP PREVENT THE FORMATION 
OF FROST IN MOST AREAS. 

A FEW ISOLATED PATCHES OF VERY LIGHT FROST ARE STILL POSSIBLE IN  
NORMALLY COLDER LOCATIONS IN FAR NORTHEAST OKLAHOMA AND NORTHWEST 
ARKANSAS. WIDESPREAD SIGNIFICANT FROST IS NOW UNLIKELY.  

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Oct 16, 10:47 AM CDT, 41 minutes earlier.

Area forecast discussion, Oct 16, 10:47 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1047 AM CDT THU OCT 16 2008

.DISCUSSION...
CLEARING LINE ROUGHLY ALONG A MLC-FSM LINE LATE
THIS MORNING WILL PUSH INTO FAR SERN OK BY LATE
AFTERNOON. MADE A FEW TWEAKS TO THE SKY GRIDS
BUT OTHERWISE THE FORECAST REMAINS UNCHANGED.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...18
LONG TERM....23
Hazardous weather outlook, Oct 16, 4:50 AM CDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
450 AM CDT THU OCT 16 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
450 AM CDT THU OCT 16 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
DRY AND TRANQUIL WEATHER WILL PREVAIL THROUGH TUESDAY. AN UPPER
SYSTEM WILL RETURN THUNDERSTORM CHANCES TO THE FORECAST
WEDNESDAY... BUT WITH MOISTURE AND INSTABILITY LACKING... SEVERE
WEATHER APPEARS UNLIKELY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

Nearby

Frost Advisories in Oklahoma, 2008Frost Advisories in Arkansas, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.